Please use this identifier to cite or link to this item: https://scholarbank.nus.edu.sg/handle/10635/102700
DC FieldValue
dc.titleA non-uniform bound for translated poisson approximation
dc.contributor.authorBarbour, A.D.
dc.contributor.authorChoi, K.P.
dc.date.accessioned2014-10-28T02:28:40Z
dc.date.available2014-10-28T02:28:40Z
dc.date.issued2004-02-04
dc.identifier.citationBarbour, A.D.,Choi, K.P. (2004-02-04). A non-uniform bound for translated poisson approximation. Electronic Journal of Probability 9 : 18-36. ScholarBank@NUS Repository.
dc.identifier.issn10836489
dc.identifier.urihttp://scholarbank.nus.edu.sg/handle/10635/102700
dc.description.abstractLet X1,..., Xn be independent, integer valued random variables, with pth moments, p > 2, and let W denote their sum. We prove bounds analogous to the classical non-uniform estimates of the error in the central limit theorem, but now, for approximation of L(W) by a translated Poisson distribution. The advantage is that the error bounds, which are often of order no worse than in the classical case, measure the accuracy in terms of total variation distance. In order to have good approximation in this sense, it is necessary for L(W) to be sufficiently smooth; this requirement is incorporated into the bounds by way of a parameter α, which measures the average overlap between L(Xi) and L(Xi + 1), 1 ≤ i ≤ n.
dc.sourceScopus
dc.subjectNon-uniform bounds
dc.subjectStein's method
dc.subjectTotal variation
dc.subjectTranslated Poisson approximation
dc.typeArticle
dc.contributor.departmentMATHEMATICS
dc.description.sourcetitleElectronic Journal of Probability
dc.description.volume9
dc.description.page18-36
dc.identifier.isiutNOT_IN_WOS
Appears in Collections:Staff Publications

Show simple item record
Files in This Item:
There are no files associated with this item.

Google ScholarTM

Check


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.